Alert archive / California / Wind Advisories in 2014
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 17, 2014, 1:22 PM PDT for 4 counties in California. It took effect at Mar 18, 2014, 2:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 1:22 PM PDT (20:22 UTC)
- In effect from
- Mar 18, 2014, 2:00 AM PDT
- Expired
- Mar 18, 2014, 12:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WWUS76 KSGX 172022 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 122 PM PDT MON MAR 17 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... ...LOCALLY GUSTY NORTH TO NORTHEAST WINDS DEVELOPING LATE TONIGHT AND CONTINUING INTO TUESDAY AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING SOUTHEAST THROUGH THE GREAT BASIN WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA...WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EVENING. THEN A SFC HIGH PRESSURE MOVING INTO THE GREAT BASIN WILL BRING OFFSHORE FLOW TUESDAY AND WEDNESDAY...WITH LOCALLY GUSTY NORTH TO NORTHEAST WINDS LATE TONIGHT INTO TUESDAY AFTERNOON. CAZ061-180500- /O.NEW.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/ /O.CON.KSGX.WI.Y.0022.140317T2100Z-140318T0500Z/ COACHELLA VALLEY- 122 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...BECOMING N TO NE 20 TO 30 MPH WITH GUSTS TO 50 MPH AFTER 2 AM ON TUESDAY. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED LOCATIONS. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * TIMING...WEST WINDS STRENGTHENING THIS AFTERNOON...THEN DIMINISHING DURING THE LATE EVENING. NORTHEAST WINDS INCREASING LATE TONIGHT INTO EARLY TUESDAY MORNING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...GUSTY NE WINDS DECREASING TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-180500- /O.NEW.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 122 PM PDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED LOCATIONS. * TIMING...LATE TONIGHT INTO TUESDAY AFTERNOON. * LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND NEAR BANNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-180300- /O.CON.KSGX.WI.Y.0022.000000T0000Z-140318T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 122 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * TIMING...CONTINUING THROUGH THE AFTERNOON...THEN WEAKENING THIS EVENING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-062-180500- /O.CON.KSGX.WI.Y.0022.140317T2100Z-140318T0500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 122 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * TIMING...STRENGTHENING THIS AFTERNOON...THEN DIMINISHING DURING THE LATE EVENING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
378 WWUS76 KSGX 180256 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 756 PM PDT MON MAR 17 2014 ...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...LOCALLY GUSTY NORTH TO NORTHEAST WINDS DEVELOPING LATE TONIGHT AND CONTINUING INTO TUESDAY AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS THIS EVENING. HOWEVER...SURFACE PRESSURE GRADIENTS WILL TURN OFFSHORE LATE TONIGHT...WITH GUSTY NORTH TO NORTHEAST WINDS DEVELOPING AND THEN CONTINUING THROUGH WEDNESDAY. CAZ055-060-180500- /O.EXT.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 756 PM PDT MON MAR 17 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * TIMING...CONTINUING THROUGH THIS EVENING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-181100- /O.CON.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/ /O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/ COACHELLA VALLEY- 756 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH...BECOMING NORTH TO NORTHEAST AFTER 2 AM ON TUESDAY. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED LOCATIONS. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * TIMING...WEST WINDS THROUGH LATE THIS EVENING. NORTHEAST WINDS INCREASING LATE TONIGHT INTO EARLY TUESDAY MORNING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...GUSTY NORTHEAST WINDS DECREASING TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-181100- /O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 756 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS TO 45 MPH. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED LOCATIONS. * TIMING...LATE TONIGHT INTO TUESDAY AFTERNOON. * LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND NEAR BANNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-062-180500- /O.CON.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 756 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * TIMING...THROUGH THE LATE EVENING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
834 WWUS76 KSGX 180453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 953 PM PDT MON MAR 17 2014 ...LOCALLY GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUING THROUGH TUESDAY AFTERNOON... .SURFACE PRESSURE GRADIENTS WILL TURN OFFSHORE LATE TONIGHT...WITH GUSTY NORTH TO NORTHEAST WINDS DEVELOPING AND THEN CONTINUING THROUGH WEDNESDAY. CAZ061-181300- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/ /O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/ COACHELLA VALLEY- 953 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED LOCATIONS. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS...ESPECIALLY ALONG AND NORTH AND EAST OF INTERSTATE 10 IN THE NORTHERN COACHELLA VALLEY. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. * VISIBILITY...IN THE DESERTS REDUCED IN AREAS OF BLOWING SAND AND BLOWING DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...GUSTY NORTHEAST WINDS DECREASING TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060-180600- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 953 PM PDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WEST WINDS WILL GRADUALLY DECREASE THIS EVENING. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ CAZ056-058-062-180600- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-140318T0500Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN DIEGO COUNTY DESERTS- 953 PM PDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WEST WINDS WILL GRADUALLY DECREASE THIS EVENING. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ CAZ042-048-057-181300- /O.CON.KSGX.WI.Y.0023.140318T0900Z-140319T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 953 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS TO 45 MPH. OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE AT FAVORED LOCATIONS. * TIMING...LATE TONIGHT INTO TUESDAY AFTERNOON. * LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND NEAR BANNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL WEAKEN TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
719 WWUS76 KSGX 180917 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 217 AM PDT TUE MAR 18 2014 ...LOCALLY STRONG AND GUSTY NORTHEAST WINDS IN FOOTHILLS THIS MORNING... .SURFACE PRESSURE GRADIENTS WILL TURN OFFSHORE AND GENERATE GUSTY NORTHEAST WINDS THIS MORNING. WINDS WILL DIMINISH THIS AFTERNOON. CAZ042-048-057-061-181900- /O.EXT.KSGX.WI.Y.0023.000000T0000Z-140318T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 217 AM PDT TUE MAR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * TIMING...THIS MORNING. * LOCATION...ON THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS...BELOW THE CAJON PASS AND NEAR BANNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. * OUTLOOK...WINDS WILL DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
645 WWUS76 KSGX 181845 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1145 AM PDT TUE MAR 18 2014 ...WIND ADVISORY EXPIRES AT NOON TODAY... CAZ042-048-057-061-181945- /O.EXP.KSGX.WI.Y.0023.000000T0000Z-140318T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 1145 AM PDT TUE MAR 18 2014 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... WINDS ARE WEAKENING THIS AFTERNOON...BUT SOME LOCATIONS COULD STILL EXPERIENCE WIND GUSTS TO 35 MPH FOR A FEW MORE HOURS.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 9:01 AM PDT, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 17, 9:01 AM PDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
901 AM PDT MON MAR 17 2014
.SYNOPSIS...
COOLER TODAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS
THIS AFTERNOON AND EVENING. THE SHALLOW MARINE LAYER THIS MORNING WILL
DEEPEN THROUGH TONIGHT...WITH LOW CLOUDS AND FOG SPREADING INLAND TO THE
FAR INLAND VALLEYS BY EARLY TUESDAY MORNING. CONTINUED MILD
WEATHER FOR TUESDAY AND WEDNESDAY...WITH OFFSHORE FLOW AND LOCALLY
GUSTY NE WINDS IN AND BELOW CANYONS AND PASSES. THE OFFSHORE FLOW
WEAKENS WEDNESDAY AFTERNOON. SLIGHTLY COOLER FOR THURSDAY THROUGH
NEXT WEEKEND WITH ONSHORE FLOW AND COASTAL LOW CLOUDS AND FOG
DURING THE NIGHTS AND MORNINGS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VARIABLE HIGH CLOUDS THIS MORNING WITH PATCHY LOW CLOUDS AND FOG
ALONG THE IMMEDIATE COAST. RECENT OBSERVATIONS AND AIRCRAFT
SOUNDINGS SHOW THE MARINE LAYER ONLY A FEW HUNDRED FEET DEEP...BUT
DEEPENING. SFC PRESSURE GRADIENTS ARE TRENDING STRONGER
ONSHORE...WITH +6.7 MB SAN-TPH AND +4.1 MB SAN-TRM. TEMPERATURES
ARE MOSTLY LOWER THAN AT THIS TIME YESTERDAY...EXCEPT FOR IN THE
HIGH DESERTS.
A LOW PRESSURE TROUGH MOVING TO THE SOUTHEAST ACROSS THE INTER-
MOUNTAIN WEST IS WEAKENING THE UPPER LEVEL RIDGE THAT BROUGHT US
SUCH WARM WEATHER OVER THE LAST TWO DAYS. THE TROUGH WILL BRING
INCREASING ONSHORE FLOW THAT WILL COMBINE WITH THE WEAKENING RIDGE
TO LOWER TEMPS BY 10 DEGREES OR MORE OVER MUCH OF THE REGION
TODAY. EXPECT INLAND TEMPS MOSTLY IN THE 70S TO LOW 80S. THE
STRONGER ONSHORE FLOW AND WEST WINDS ALOFT WILL ALSO BRING STRONG
AND GUSTY WEST WINDS TO THE MTNS AND DESERTS THIS AFTERNOON AND
EVENING. LOCAL GUSTS TO 50 MPH WILL BE POSSIBLE. WITH LOWERING
HEIGHTS ALOFT AND WEAKLY CYCLONIC FLOW...THE MARINE LAYER WILL
CONTINUE TO DEEPEN AND INDICATIONS ARE FOR THE FORMATION OF A
COASTAL EDDY TONIGHT. THIS WILL LIKELY CAUSE THE LOW CLOUDS AND
FOG TO SPREAD INLAND TO PORTIONS OF THE INLAND VALLEYS LATE
TONIGHT INTO TUESDAY MORNING.
FOR TUE AND WED...AS THE LOW PRESSURE TROUGH CONTINUES EWD ACROSS
THE ROCKIES...A SFC HIGH MOVES ACROSS THE PAC NW AND INTO THE NRN
GREAT BASIN. THIS WILL RESULT IN OFFSHORE FLOW WITH LOCALLY GUSTY
NE WINDS...MAINLY IN AND BELOW CANYONS AND PASSES ALONG THE
COASTAL MTN SLOPES. THE MARINE LAYER LOW CLOUDS AND FOG WILL BE
PUSHED OUT TO SEA TUE MORNING...AND CURRENT HIGH RESOLUTION MODELS
INDICATE THAT THEY MAY NOT RETURN TUE NIGHT OR WED NIGHT.
FOR THU THROUGH THE WEEKEND...A LITTLE COOLER WITH ONSHORE FLOW AS
WEAK ZONAL FLOW ALOFT DEVELOPS OVER THE ERN PAC/SW U.S. EXPECT
MARINE LAYER LOW CLOUDS AND FOG TO RETURN TO THE COASTAL AREAS
AND INLAND VALLEYS DURING THE NIGHTS AND MORNINGS.
FAIR AND WARMER FOR NEXT MON AS A HIGH PRESSURE RIDGE BUILDS OVER
THE WESTERN STATES.
&&
.AVIATION...
171530Z...COAST/VALLEYS...PATCHY LOW CLOUDS...WITH BASES AROUND
500-700 FT MSL AND TOPS NEAR 800 FT MSL...WILL LINGER ALONG THE
COAST THROUGHOUT THE DAY. STRATUS WILL BEGIN TO DEVELOP AND MOVE
INLAND EARLY THIS EVENING...AND PUSH AROUND 20-30 SM INLAND BY MID
TUE MORNING. A COASTAL EDDY DEVELOPING TONIGHT WILL RAISE CIGS
THROUGHOUT THE NIGHT...WITH BASES RISING TO AROUND 1500 FT MSL BY
MID TUE MORNING. VIS OF 2-4 SM BR WILL BE POSSIBLE WHERE STRATUS
NEARS HIGHER TERRAIN. LOW CLOUDS WILL CLEAR TOWARDS THE COAST BY
LATE TUE MORNING.
MTNS/DESERTS...GUSTY WEST SURFACE WINDS TO 45 KT WILL BE POSSIBLE
THIS AFTN AND EVENING ALONG DESERT MTN SLOPES AND ADJACENT DESERTS.
LLWS...ROTORS...AND STRONG UPDRAFTS WILL BE POSSIBLE AT TIMES JUST
EAST OF THE MOUNTAIN CRESTS. BLOWING DUST MAY REDUCE VIS AT TIMES TO
AROUND 3SM IN THE DESERTS.
&&
.MARINE...
AN ELEVATED NW SWELL OF 9 FT/15 SEC AT THE SAN CLEMENTE BASIN BUOY
WILL PEAK TODAY...AND LOWER THROUGH MID WEEK. THIS SWELL WILL CREATE
HIGHER THAN NORMAL SURF ALONG THE SAN DIEGO AND ORANGE COUNTY
BEACHES...WITH ISOLATED SETS TO 7 FEET POSSIBLE ALONG WESTERLY
FACING SHORES. STRONG RIP CURRENTS ARE EXPECTED. A BEACH HAZARD
STATEMENT IS CURRENTLY IN EFFECT THROUGH TUESDAY MORNING.
GUSTY NW WINDS TO 25 KT WILL BE POSSIBLE THIS AFTN AND EVENING OVER
THE OUTER COASTAL WATERS. WINDS WILL THEN DIMINISH OVERNIGHT. A
SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT THROUGH 3 AM TUESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING
FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR THE
APPLE AND LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.
PZ...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 3 AM PDT
TUESDAY FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...PG
AVIATION/MARINE...JJTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:17 AM PDT | Small Craft Advisory | SGX | 24 hr | |
| Mar 17, 2:52 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 19 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.